Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Sep 14, 2021, 11:01 PM CDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 11:01 PM CDT (04:01 UTC)
- Expired
- Sep 14, 2021, 11:30 PM CDT
- In force
- 29 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 28 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
839
WWCA82 TJSJ 150401
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
1201 AM AST Wed Sep 15 2021
PRZ002>004-150430-
Northeast PR-Eastern Interior PR-Southeast PR-
1201 AM AST Wed Sep 15 2021
...A strong thunderstorm will impact portions of Humacao, Gurabo,
Naguabo, Yabucoa, Las Piedras, Juncos and San Lorenzo Municipalities
through 1230 AM AST...
At 1200 AM AST, Doppler radar was tracking a strong thunderstorm over
Punta Santiago, or near Humacao, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1820 6582 1818 6574 1817 6574 1817 6575
1815 6577 1808 6580 1806 6580 1806 6585
1816 6602 1827 6592
TIME...MOT...LOC 0400Z 123DEG 9KT 1813 6578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
GLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 14, 8:47 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 14, 8:47 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service San Juan PR 947 PM AST Tue Sep 14 2021 .UPDATE... An unstable weather pattern will continue through at least tomorrow. Thunderstorms will affect the Caribbean and Atlantic Waters overnight, and some will move inland at times. Another round of showers and thunderstorms could develop in the municipalities of the interior and western sections tomorrow afternoon. Winds will continue mainly from the east at 10 mph or less with land breeze fluctuations across the coastal areas. && .AVIATION... VFR conditions will persist through most of the forecast. However, a tropical wave will bring SHRA and TSRA across the local waters overnight. This activity could move inland affecting JPS/IST/ISX overnight. SHRA/TSRA will then move across E-PR around 15/13z and across the interior and western PR between 15/15-23z. ESE winds at less than 10 kts overnight, increasing at 10-20 kt with higher gusts and sea breeze variations aft 15/13z. && .MARINE... Calm marine conditions will persist with seas at 5 feet or less and winds from the east to southeast at 15 knots or less. && .PREV DISCUSSION... /issued 416 PM AST Tue Sep 14 2021/ SYNOPSIS... Unsettled weather is expected to prevail through tomorrow, with the potential for strong thunderstorms and urban and small stream flooding. Saharan dust is expected for the latter part of the workweek, with hazy skies. Seas below 5 feet are expected to continue through the weekend. SHORT TERM...Tonight through Thursday... Another active afternoon was reported over the interior and northwestern quadrant of Puerto Rico, with strong thunderstorms causing wind gusts, heavy rain, and small hail. This activity should diminish by the evening hours, while the high resolution models show some activity entering the eastern half of Puerto Rico, as well as the U.S. Virgin Islands through the night hours. For tomorrow, an upper level trough over Hispaniola will cause a southwesterly wind flow at that level, as well as divergence aloft. Also, it will cause the mid-levels to remain cool, with temperature around -7 degree Celsius. At the surface, as a tropical wave moves south of the region and a low pressure develops near the Bahamas, the wind flow will shift more from the southeast, enhancing the moisture content, with precipitable water values around 2.0 inches. With all this instability, the high resolution and global models indicate shower and isolated thunderstorm activity in the morning hours for the U.S. Virgin Islands and eastern Puerto Rico. Then, in the afternoon, local effects and diurnal heating should add additional activity to the northern and western half of Puerto Rico. Thunderstorms could be strong at times, with frequent lightning and gusty winds. Urban and small stream flooding, as well as water surges on rivers is expected with this activity. One limiting factor on local effects for the afternoon activity for tomorrow, could be that the forecast soundings are showing saturated upper levels. This could act to create high clouds, thus reducing the amount of incoming solar radiation. By Thursday, a drier air mass filters in, with Saharan dust embedded, resulting in hazy skies. This should act to limit the formation of showers, but still, a seasonal pattern is expected, with advective showers early in the day across eastern Puerto Rico and the U.S. Virgin Islands. In the afternoon, showers and thunderstorms should develop in the interior, west, and near the San Juan metro area of San Juan. LONG TERM...Friday through Tuesday.../from prev discussion/ On Friday, according to both models (GFS and ECMWF) a high pressure that was reflected in all the levels will dominate the weather pattern. Meanwhile, at the surface, several patches of low-level moisture with precipitable water values above climatological normals will move into the area. As a result, afternoon convection over the interior and western sections of Puerto Rico is expected. Late Saturday into Sunday, a more east- northeasterly wind flow will dominate the area and will push some fragments of low level moisture, with precipitable water values from 1.6 to 1.9 inches over the area. Shower activity is expected over the local area, as the available moisture combines with a Tropical Upper Tropospheric Trough (TUTT) moving southwest. Additionally, mid level temperatures are expected to range from -6 to -7 Celsius, which is slightly below normal, and could contribute to enhanced thunderstorms potential. So far, if the model guidance verifies, the best time for widespread activity is Sunday and Monday. For Tuesday, there is still uncertainty with this forecast, as the different model guidance is not in agreement with the position of the upper level trough. Nevertheless, an increase in tropical moisture is expected with a wind surge from an approaching tropical wave, currently being monitored by the National Hurricane Center with a medium chance of formation (50%) in the next 48 hours and a high chance (80%) of formation in the next 5 days. AVIATION...Brief periods of MVFR conds in SHRA/TSRA will remain possible in and around JBQ and JSJ as well as in and around the Leeward terminals through 14/23z. Aft 14/23z...VFR conds are expected to prevail at all TAF sites. ESE winds at 15 knots, becoming less than 10 kts overnight. MARINE... Seas 2 to 4 feet and winds up to 15 knots are observed across the nearshore waters, and just below 5 feet over the offshore Atlantic waters. These conditions are expected to prevail through the weekend. For the beaches, the risk of rip currents is moderate for the northern coast of Puerto Rico and eastern St. Croix. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 89 / 60 60 50 50 STT 78 87 79 89 / 50 60 50 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....ERG PUBLIC DESK...CVB
Hazardous weather outlook, Sep 14, 3:23 AM CDT, 19 hours 38 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 352 AM AST martes 14 de septiembre de 2021 AMZ710>745-PRZ001>013-150800- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 352 AM AST martes 14 de septiembre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvia fuerte y rafagas de vientos breves a traves de porciones del area hoy. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos al igual que deslizamientos en areas de terreno empinado. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para algunas de las playas del norte de Puerto Rico al igual que las playas del este en Vieques y Culebra. .Calor...Se esperan indices de calor elevados entre 100 y 106 grados a traves de la mayoria de las areas bajas, con los indices mas altos a traves de las areas costeras del norte de Puerto Rico. .Dias dos hasta el siete...miercoles a lunes Humedad tropical profunda y una vaguada en los niveles altos al oeste del area continuara resultando en aguaceros y tronadas generalizadas el miercoles. Inundaciones urbanas y de riachuelos al igual que deslizamientos en areas de terreno empinado seran posibles con la actividad de lluvia mas fuerte y persistente. Indices de calor elevados seran probables durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-150800- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 352 AM AST martes 14 de septiembre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche. .Tronadas...Existe el potencial de tronadas con lluvia fuerte y rafagas de vientos breves a traves del area, especialmente esta manana. .Inundaciones...Lluvias fuertes podrian resultar en acumulacion de agua en carreteras y en areas bajas. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del este en Santa Cruz. .Dias dos hasta el siete...miercoles a lunes Humedad tropical profunda y una vaguada en los niveles altos al oeste del area continuara resultando en actividad de aguaceros dispersos y tronadas aisladas hasta el miercoles. Acumulacion de agua en carreteras y en areas bajas seran posibles. Indices de calor elevados seran probables durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Local storm report, Sep 14, 6:19 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
719 PM AST TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 E UTUADO 18.28N 66.65W
09/14/2021 UTUADO PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED A FALLEN ELECTRICAL POST IN
BARRIO CAONILLAS.
&&
CBIRRIELLocal storm report, Sep 14, 6:41 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
741 PM AST TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 ESE LARES 18.29N 66.87W
09/14/2021 LARES PR EMERGENCY MNGR
FALLEN TREE OBSTRUCTING A ROAD WAS REPORTED BY EMERGENCY
MNGRS THROUGH SOCIAL MEDIA IN EL JOBO, LARES.
&&
CBIRRIELLocal storm report, Sep 14, 7:17 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
817 PM AST TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 WNW UTUADO 18.29N 66.75W
09/14/2021 E0.25 INCH UTUADO PR PUBLIC
SMALL HAIL WAS REPORTED BY THE PUBLIC THROUGH SOCIAL
MEDIA IN BARRIO CAGUANA, UTUADO.
&&
CBIRRIELLocal storm report, Sep 14, 7:47 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
847 PM AST TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM NON-TSTM WND DMG NNE LARES 18.30N 66.88W
09/14/2021 LARES PR EMERGENCY MNGR
AT 442 AST EMERGENCY MGRS REPORTED THROUGH SOCIAL MEDIA A
FALLEN TREE OBSTRUCTING ROAD RAMAL 111.
&&
CBIRRIELLocal storm report, Sep 14, 7:51 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
851 PM AST TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 3 NE LARES 18.33N 66.85W
09/14/2021 LARES PR EMERGENCY MNGR
AT 523 AST EGCY MGRS REPORTED THROUGH SOCIAL MEDIA A
FALLEN TREE OBSTRUCTING A ROAD IN BA. CALLEJONES, CAMINO
MAU.
&&
CBIRRIELSpecial weather statement, Sep 14, 11:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
1201 AM AST Wed Sep 15 2021
PRZ002>004-150430-
Northeast PR-Eastern Interior PR-Southeast PR-
1201 AM AST Wed Sep 15 2021
...A strong thunderstorm will impact portions of Humacao, Gurabo,
Naguabo, Yabucoa, Las Piedras, Juncos and San Lorenzo Municipalities
through 1230 AM AST...
At 1200 AM AST, Doppler radar was tracking a strong thunderstorm over
Punta Santiago, or near Humacao, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1820 6582 1818 6574 1817 6574 1817 6575
1815 6577 1808 6580 1806 6580 1806 6585
1816 6602 1827 6592
TIME...MOT...LOC 0400Z 123DEG 9KT 1813 6578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:19 AM CDT | Special Marine Warning | JSJ | 41 min | |
| Sep 15, 11:50 AM CDT | Areal Flood Advisory | JSJ | 109 min | |
| Sep 15, 1:08 PM CDT | Special Weather Statement | JSJ | 82 min | |
| Sep 15, 3:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 15, 3:33 PM CDT | Special Marine Warning | JSJ | 42 min | |
| Sep 15, 4:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 15, 12:12 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 15, 2:12 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.